Malanoma

Sinemet this is what my Dr is wanting me take for my pd symptoms witch I just found out I have. I'm early stage of pd. The problem I have is 6 years ago I was found to have stage 4 malanoma and went through a year of hell but am now 5 yrs cancer free. Now my Dr says that the problem with this drug is that some say that it brings on malanoma. So I am dames if I do and dames if I dont.

9 Replies

oldestnewest
  • I searched Google Scholar like this: scholar.google.com/scholar?...

    and this "Malignant melanoma and levodopa in Parkinson's disease: causality or coincidence" was the first thing that came up:

    prd-journal.com/article/S13...

    "Case reports have suggested that levodopa has a causal relationship with malignant melanoma due to their shared dopamine biochemical pathway. Clinical characteristics of 54 patients with both Parkinson's disease and melanoma were analyzed (43 cases from the literature and 11 from our institution). The results suggest that the occurrence of both Parkinson's disease and melanoma in these patients is *coincidental rather than causal*. It did not appear that the Parkinson's disease patients on levodopa therapy were predisposed to melanoma, nor did levodopa therapy appear to exaggerate melanoma if it were previously present"

    Next up: journals.lww.com/melanomare...

    "his review presents the case history evidence for and against the hypothesis of a causal association, and explores possible epidemiological, genetic, social, biochemical and toxicological factors that may increase the risk of melanoma in Parkinson's disease patients. All the case reports in the literature were considered. We concluded that (1) *there is no epidemiological or experimental evidence of a causal role of levodopa in increasing the risk of melanoma incidence or progression;* (2) there is good evidence of an excess risk of melanoma in patients with Parkinson's disease; "

    So, nope one has nothing to do with the other. Yet another myth about levodopa put to rest.

    You may take Sinemet with no worries.

  • I had similar worry with my history of cancer, but my oncologist, a melanoma specialist, said he knew of no proven link.

  • Thank you

  • excellent reply park bear

  • Hmmm so sorry to hear you are in this dilemma. I don't have any good advice to give you, but if it were me I would probably follow the doctors advice and take the sinemet. My husband has skin cancer and this year so far he has had 4 melanoma removed from his arm. He is catching each tumor early and as long as he does that the doctor says it will not be a problem. But then getting to stage 4 is very very scary so I don't think anyone can answer this for you.

  • i have to research again, but i read it's pd that causes melanoma not sinemet. better check that one out!! i'll let you know. be well judy

  • If you were diagnosed not long ago why begin with sinemat there are other medications that came before

  • Not for me. My doctor started with Sinemet and I'm glad he did. It has helped me so much.

  • I found an article that said Parkinsons causes melanoma. As I have nonmotor symptoms most of my life which pinnacled at age 45 at 50 the pd motor symptoms set in and I was diagnosed at 52.

    I also read 5 years after such a type of health experience may be considered a biomarker for pd.

    All the research in the world does make one confused. But it also enlightens you.

    We have it tough we pd patients. Unfortunately the medical community is just as confused sometimes. Pd is truly mystery yet to be fully unlocked. Stay well My best advice is to research good trusting sites. Judy